Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 7, 20216 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 7, 2021, 10:05 PM CDT for 6 counties in Wisconsin. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 10:05 PM CDT (03:05 UTC)
Expired
Apr 7, 2021, 11:15 PM CDT
In force
70 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS83 KGRB 080305
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1005 PM CDT Wed Apr 7 2021
 
WIZ031-036>039-045-048>050-080415-
Calumet WI-Waupaca WI-Shawano WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
1005 PM CDT Wed Apr 7 2021

...SPECIAL WEATHER STATEMENT...

At 958 PM CDT, an area of scattered thunderstorms was approaching 
the Fox Valley and Manitowoc county from the south. The activity was 
moving north at 30 mph, and may be near...

  Central Lake Winnebago and St Anna around 1005 PM CDT.
  Chilton around 1015 PM CDT.
  Northern Lake Winnebago around 1020 PM CDT.
  High Cliff State Park around 1025 PM CDT.
  Brillion around 1030 PM CDT.
  Darboy around 1035 PM CDT.
  Kimberly around 1040 PM CDT.
  Kaukauna and Little Chute around 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4420 8960
      4468 8824 4468 8808 4412 8753 4390 8769
      4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0258Z 185DEG 32KT 4335 8769 4391 8824 4343 8959 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:28 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 7, 6:28 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
628 PM CDT Wed Apr 7 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 245 PM CDT Wed Apr 7 2021

Mostly sunny skies were observed over northeast WI, but clouds
were increasing over parts of north central and central WI.
A weak line of showers associated with a short-wave trough was
moving through west central and southwest WI, and approaching the
southwest part of GRB CWA. Our local meso-analysis page indicated
some CAPE building over the western part of the forecast area,
with values of 500-1000 j/kg.

The surface low will drift north, reaching southern MN late
tonight, and west central WI by Thursday evening. There should
be a couple periods of showers during the period, mainly in
association with a short-wave trough tonight, and another on
Thursday. A stationary frontal boundary over the northwest part of
the forecast area may also provide a focus for showers tonight,
as will an occluded front that nears central WI Thursday afternoon.
Thunder chances will mainly occur over north central and central
WI late this afternoon and early evening, but there may be just
enough instability for a few storms in central WI Thursday
afternoon. Precipitation amounts should mainly be in the one-
quarter to one-half inch range.

Lows tonight will be very mild, in the upper 40s and 50s, except
cooler over northern Door County. Abundant low clouds and
southeast flow will result in cooler temperatures on Thursday, but
we will still be well above normal, with highs in the upper 50s to
middle 60s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 245 PM CDT Wed Apr 7 2021

A series of low pressure systems will lead to intermittent
precipitation throughout the extended period. Temperatures remain
above normal through the weekend before returning closer to
normal next week.

Thursday night through Friday night...Rain will likely be ongoing
at the beginning of the extended as the first of several low
pressure systems makes its way northwards across the state.
Forcing and instability will be at somewhat of a premium, so
thunderstorms are not expected at this time. This will also
prevent us from being able to fully capitalize upon the moisture
present (PWATs around 0.75 to 1.2 Thursday night). Thus, kept
realized qpf amounts closer to half an inch for much of central
and northern Wisconsin through Friday morning. As the low
progresses northwards through Friday, the wrap around moisture
will keep showers going, but qpf will be even lighter. Models then
suggest that the first more widespread break from precipitation
arrives Friday night into early Saturday morning.

Rest of the forecast...
The next system is then in the works for the weekend, as another
low pressure system ejects from the Central Plains and heads into
the Great Lakes region. Confidence is growing that this system
will be aimed more towards the lower peninsula of Michigan, only
grazing our area, mainly in the east. As a result, raised pops for
much of eastern Wisconsin, and also anticipate relatively light
qpf to come from the showers in our area. Convection with this
system will also be rather sparse, so no severe weather is in the
picture for the weekend.

The pattern then becomes more muddled for next week. Another
shortwave is set to cross the region at some point in the early
parts of the week, bringing through yet another round of rainfall.
Given that flow at the lower levels will be set to bring in cooler
and drier Canadian air during this timeframe, not currently
excited at the prospects for thunderstorm development of heavy
rainfall. The cooler air will also bring temperatures back into
upper 40s and lower to middle 50s across the area, which is much
closer to the seasonal normal.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 628 PM CDT Wed Apr 7 2021

A low pressure system will move slowly north across Iowa tonight
and produce bands of showers and thunderstorms across Wisconsin.
Scattered showers and thunderstorms will continue Thursday as the
system lifts north into Minnesota. Ceilings and visibilities will
lower from VFR this evening to MVFR or IFR late tonight and remain
there Thursday. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Uhlmann
AVIATION.......RDM
Hazardous weather outlook, Apr 7, 2:48 PM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CDT Wed Apr 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms across north central and
central Wisconsin through this evening. These storms are not
expected to be severe, but a few storms could produce small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a small chance of thunderstorms in central Wisconsin
Thursday afternoon. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but spotters are encouraged
to report any hail or gusty winds.

LMZ521-522-541>543-082000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The probability for widespread hazardous weather is low.

Kieckbusch/Uhlmann

In the hours before

Special weather statement, Apr 7, 4:54 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
454 PM CDT Wed Apr 7 2021

WIZ038-039-048>050-072300-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
454 PM CDT Wed Apr 7 2021

...SPECIAL WEATHER STATEMENT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Oshkosh to West Bend to near
Racine. Movement was north at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Oshkosh around 510 PM CDT.
  Northern Lake Winnebago around 525 PM CDT.
  High Cliff State Park around 530 PM CDT.
  Menasha and Darboy around 540 PM CDT.
  Appleton and Kimberly around 545 PM CDT.
  Kaukauna and Little Chute around 550 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Winnebago, get out of the water and move indoors
or inside a vehicle.

&&

LAT...LON 4395 8860 4459 8845 4459 8842 4397 8784
      4389 8781 4389 8816 4394 8816 4394 8840
      4389 8840 4389 8855
TIME...MOT...LOC 2152Z 194DEG 25KT 4393 8854 4341 8805 4269 8778

RDM
Special weather statement, Apr 7, 5:36 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
536 PM CDT Wed Apr 7 2021

WIZ031-037>040-048>050-072345-
Calumet WI-Waupaca WI-Shawano WI-Kewaunee WI-Outagamie WI-
Winnebago WI-Manitowoc WI-Brown WI-
536 PM CDT Wed Apr 7 2021

...SPECIAL WEATHER STATEMENT...

At 533 PM CDT, Doppler radar was tracking scattered thunderstorms
from New London to Chilton to Oostburg. The storms are moving to the
northeast at 30 mph.

Winds up to 30 mph will be possible with these storms.

The thunderstorms may be near...
  St. Nazianz around 545 PM CDT.
  Valders around 555 PM CDT.
  Black Creek around 600 PM CDT.
  Navarino Wildlife Area around 615 PM CDT.
  Denmark around 635 PM CDT.

Other locations impacted by these storms include the Green Bay metro
area, Freedom, St John, Shirley, Frazer Corners and Potter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4436 8878 4486 8855 4485 8850 4470 8824
      4468 8824 4467 8821 4436 8771 4410 8756
      4406 8760 4390 8769 4389 8802
TIME...MOT...LOC 2233Z 205DEG 26KT 4435 8868 4393 8801 4332 8766

RDM
Special weather statement, Apr 7, 10:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1005 PM CDT Wed Apr 7 2021

WIZ031-036>039-045-048>050-080415-
Calumet WI-Waupaca WI-Shawano WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
1005 PM CDT Wed Apr 7 2021

...SPECIAL WEATHER STATEMENT...

At 958 PM CDT, an area of scattered thunderstorms was approaching
the Fox Valley and Manitowoc county from the south. The activity was
moving north at 30 mph, and may be near...

  Central Lake Winnebago and St Anna around 1005 PM CDT.
  Chilton around 1015 PM CDT.
  Northern Lake Winnebago around 1020 PM CDT.
  High Cliff State Park around 1025 PM CDT.
  Brillion around 1030 PM CDT.
  Darboy around 1035 PM CDT.
  Kimberly around 1040 PM CDT.
  Kaukauna and Little Chute around 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4420 8960
      4468 8824 4468 8808 4412 8753 4390 8769
      4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0258Z 185DEG 32KT 4335 8769 4391 8824 4343 8959

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:19 PM CDTMarine Dense Fog AdvisoryGRB11 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.